Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 255, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Dec 27, 2008, 4:58 AM CST for 4 counties in Missouri. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 4:58 AM CST (10:58 UTC)
- Expired
- Dec 27, 2008, 5:30 AM CST
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Clay County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 4:59 AM CST | TSTM WND GST 63 | 4 N Lees Summit, MO | CORRECTED LAT AND LON OF REPORT |
| Dec 27, 5:00 AM CST | TSTM WND DMG | Kansas City, MO | WIND GUSTS UP TO 60 MPH AT MKC AIRPORT. RESULTED IN MINOR AIRPORT DAMAGE. |
| Dec 27, 5:11 AM CST | TSTM WND DMG | Kansas City, MO | POWER LINES AND LARGE TREES DOWN SCATTERED THROUGH OUT KANSAS CITY MO |
| Dec 27, 5:15 AM CST | TSTM WND GST 74 | Orrick, MO | WIND MEASURED BY AUTOMATED WEATHER STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 9:51 PM CST | Tornado Watch | SPC | 7 hr |
| Dec 27, 4:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 271058
SVREAX
MOC047-095-107-177-271130-
/O.NEW.KEAX.SV.W.0255.081227T1058Z-081227T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI
NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
NORTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 530 AM CST
* AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AVONDALE TO RAYTOWN TO
GRANDVIEW...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE TAPAWINGO AND BLUE SPRINGS BY 505 AM CST.
SIBLEY...GRAIN VALLEY AND BUCKNER BY 510 AM CST.
ORRICK...OAK GROVE AND LEVASY BY 515 AM CST.
WELLINGTON BY 520 AM CST.
HENRIETTA AND LEXINGTON BY 525 AM CST.
MAYVIEW BY 530 AM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NAPOLEON...BATES CITY...FLEMING AND CAMDEN.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST CENTRAL
KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3929 9388 3917 9377 3905 9380 3890 9457
3905 9454 3916 9456
TIME...MOT...LOC 1057Z 260DEG 52KT 3914 9445 3907 9442
3894 9445
$$
212 follow-up statements
000
WWUS53 KEAX 271106
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 AM CST SAT DEC 27 2008
MOC047-271116-
/O.CAN.KEAX.SV.W.0255.000000T0000Z-081227T1130Z/
CLAY MO-
506 AM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY IS
CANCELLED...
AT 503 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3917 9377 3905 9380 3893 9442 3908 9442
3913 9444 3919 9441 3916 9437 3921 9432
3922 9425 3921 9423 3923 9422 3929 9388
TIME...MOT...LOC 1106Z 260DEG 52KT 3920 9429 3911 9423
3897 9424
$$
MOC095-107-177-271130-
/O.CON.KEAX.SV.W.0255.000000T0000Z-081227T1130Z/
JACKSON MO-LAFAYETTE MO-RAY MO-
506 AM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RAY...NORTHWESTERN LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL
530 AM CST...
AT 503 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COURTNEY TO 5 MILES NORTH OF
LAKE TAPAWINGO TO LAKE LOTAWANA...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ORRICK BY 515 AM CST.
WELLINGTON BY 520 AM CST.
MAYVIEW...HENRIETTA AND LEXINGTON BY 525 AM CST.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
NAPOLEON...BATES CITY...FLEMING AND CAMDEN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3917 9377 3905 9380 3893 9442 3908 9442
3913 9444 3919 9441 3916 9437 3921 9432
3922 9425 3921 9423 3923 9422 3929 9388
TIME...MOT...LOC 1106Z 260DEG 52KT 3920 9429 3911 9423
3897 9424
$$
21000
WWUS53 KEAX 271121
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CST SAT DEC 27 2008
MOC095-107-177-271130-
/O.CON.KEAX.SV.W.0255.000000T0000Z-081227T1130Z/
JACKSON MO-LAFAYETTE MO-RAY MO-
521 AM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RAY...NORTHWESTERN LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL
530 AM CST...
AT 518 AM CST...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED...
PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ORRICK TO
WELLINGTON TO OAK GROVE...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYVIEW BY 530 AM CST.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR EAST
CENTRAL KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3917 9377 3905 9380 3896 9429 3911 9425
3921 9432 3922 9425 3921 9423 3923 9422
3929 9388
TIME...MOT...LOC 1121Z 260DEG 52KT 3923 9401 3914 9395
3900 9402
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 4:56 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 27, 4:56 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 AM CST SAT DEC 27 2008
.DISCUSSION...
VERY BUSY MORNING WITH ISOLATED SEVERE THUNDERSTORMS PERSISTING THROUGH
THE EARLY MORNING HOURS. COLD FRONT IS PUSHING THROUGH THE NORTHWEST
PART OF THE FORECAST AREA AND CURRENTLY STRETCHES FROM NEAR OTTUMWA
IOWA...THROUGH CHILLICOTHE TO KANSAS CITY TO JUST EAST OF EMPORIA
KANSAS. BOWING LINE SEGMENT EVIDENT ON RADAR JUST WEST OF KANSAS CITY
METRO AREA WITH ISOLATED ELEVATED CONVECTION ALONG THE FRONT FURTHER
TO THE NORTHEAST. ACTIVE SEVERE CONVECTION EXPECTED TO CONTINUE THE
REMAINDER OF THE MORNING HOURS IN THE WARM SECTOR THAT PROCEEDS THE
COLD FRONT. KEAX AND LATHROP PROFILER DEPICTING A VERY STRONG
UNIDIRECTIONAL WIND PROFILE...THUS EXPECTED DOMINATE MODE OF
CONVECTION TO BE MORE LINEAR.
SPLIT FLOW DOMINATES THE UPPER AIR PATTERN...WITH SOUTHERN WAVE
LOCATED OVER THE SOUTHERN ROCKIES THE DOMINATE FEATURE. SLOWER
MOVMENT OF SOUTHERN WAVE IS CAUSING FRONT TO SLOW A LITTLE AS IT
MOVES THROUGH THE FORECAST AREA...WHICH WILL CAUSE THE THREAT OF BOTH
SEVERE AND HEAVY RAIN BEARING THUNDERSTORMS TO LINGER A LITTLE LONGER
THAN EARLIER EXPECTED. STRONG SUBSIDENCE IN THE WAKE OF CONVECTION
WILL LIMIT THE DEVELOPMENT AND EXTENT OF POST-FRONTAL PRECIPITATION
IMMEDIATELY IN THE WAKE OF THE FRONT...EVEN THOUGH BOTH NAM AND GFS
DEPICTING MODEST FGEN FORCING AT THE 800-750...750-700 AND 700-650
LAYERS LATER IN THE AFTERNOON. CONCENTRATED THE HIGHEST PROBABILITIES
OF PRECIPITATION ALONG THE SURFACE FRONTAL ZONES...BUT KEPT CHANCE
POPS THROUGH THE REMAINDER OF THE DAY TO ACCOUNT FOR POSSIBLILITY OF
PRECIPITATION GENERATED BY ELEVATED FRONTOGENESIS. QUICK PERUSAL OF
SOUNDINGS INDICATE THE MOST LIKELY PRECIPITATION TYPE AFTER FRONTAL
PASSAGE INITIALLY WILL BE IN THE FORM OF FREEZING RAIN...WITH A BRIEF
PERIOD OF SLEET BEFORE THE PRECIPTATION TAPERS OFF. EXPECT
PRECIPITATION TO END ACROSS ENTIRE FORECAST AREA BY EARLY THIS
EVENING...WITH DRY FORECAST THROUGH AT LEAST TUESDAY.
MAX TEMPERATURES TODAY WILL BE REACHED EARLY ACROSS THE BULK OF THE
FORECAST AREA...AND LIKELY WILL NEED TO ADJUST AS FRONT IS PUSHING
THROUGH METRO AREA LITTLE FASTER THAN ANTICIPATED. AFTER TODAY...USED
BLEND OF SREF AND MOS GUIDE AS BASIS FOR TEMPERATURES.
&&
.AVIATION...
PREFRONTAL SHRA/TS ACTIVITY IN PROGRESS ACROSS THE TERMINALS.
ACTIVITY WILL BE WIDELY SCT THROUGH ABOUT 07Z...BUT MAY INCREASE IN
COVERAGE BTWN 07Z-10Z AS THE CD FRONT MOVES APPROACHES. ELEVATED
INSTABILITY WILL REMAIN BEHIND THE FRONT FOR A FEW HOURS...CONTINUING
THE THREAT OF THUNDERSTORMS UNTIL 13Z. IN ADDITION...THE COLD MASS
UNDERCUTTING THE WARM AIR MASS WILL LIKELY CAUSE MVFR CIGS WITH SOME
POTENTIAL FOR IFR CIGS. MID LVL DRY AIR WILL SURGE INTO THE TERMINALS
AFT 13Z...REMOVING THE THREAT OF SIGNIFICANT PRECIPITATION.
TEMPERATURES WILL ALSO DROP BELOW FREEZING AFT 13Z...BUT DO NOT
EXPECT ANY PRECIPITATION HEAVIER THAN FREEZING DRIZZLE. WILL NOT
INPUT FREEZING DRIZZLE AT THIS TIME...AS LOW LEVEL DRYING UPSTREAM
LOOKS QUITE STRONG. LOW LEVEL SUBSIDENCE WILL ALSO INHIBIT FREEZING
DRIZZLE.
OTHERWISE...MVFR CIGS TO CONTINUE THROUGH THE DAY WITH STG NW WINDS.
THE TRACK OF THE UPPER LEVEL LOW SUGGESTS THAT KSTJ MAY HAVE A LITTLE
LIGHT SNOW OR SLEET IN THE AFTN. IT IS BORDERLINE AT THIS TIME.
THEREFORE...DO NOT PLAN TO INSERT IN THE KSTJ TERMINAL.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.Hazardous weather outlook, Dec 26, 12:59 PM CST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CST FRI DEC 26 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLIDE INTO NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS TONIGHT...AND PROGRESS THROUGH THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. AN UNSEASONABLY WARM AND MOIST AIR MASS HAS ALREADY MOVED NORTH AHEAD OF THE FRONTAL BOUNDARY...PROVIDING THE INGREDIENTS FOR THUNDERSTORM DEVELOPMENT LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS...MAINLY SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. WHILE A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT IN AREAS FROM PLEASANTON...TO CLINTON...SEDALIA...AND BOONVILLE...HIGHER PROBABILITIES FOR STRONG TO SEVERE STORMS EXIST FURTHER SOUTH ACROSS SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. HOWEVER...IF STRONG STORMS ARE ABLE TO DEVELOP ACROSS EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND SMALL HAIL. ADDITIONALLY...HEAVY RAINFALL MAY ACCOMPANY SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT TONIGHT...WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN SOUTH OF A LINE FROM LA CYGNE KANSAS TO MOBERLY MISSOURI. THIS EXCESSIVE RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING AND ALSO MAY INDUCE FLOODING OF AREA RIVERS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER THE COLD FRONT PASSES THROUGH THE AREA BY SATURDAY MORNING...COLDER AIR WILL FILTER INTO THE REGION FROM THE NORTHWEST. RAIN IS EXPECTED TO MIX WITH SLEET AND FREEZING RAIN BY LATE SATURDAY MORNING IN FAR NORTHWEST MISSOURI...AND FURTHER SOUTH AND EAST TOWARDS CENTRAL MISSOURI INTO SATURDAY AFTERNOON. AS THE UPPER LEVEL SYSTEM PASSES THROUGH THE AREA SATURDAY EVENING...ANY RAIN...SLEET...FREEZING RAIN MIX IS EXPECTED TO TRANSITION INTO AND AREA OF SNOWFALL. AT THIS TIME...ONLY LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM LA CYGNE KANSAS TO BOONVILLE MISSOURI. REPORTS OF EXCESSIVE RAINFALL OR FLOODING ARE ALSO REQUESTED. 21
In the hours before
Special weather statement, Dec 27, 3:01 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 301 AM CST SAT DEC 27 2008 MOZ003>005-270930- GENTRY-HARRISON-WORTH- 301 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN GENTRY...NORTHWESTERN HARRISON AND SOUTHEASTERN WORTH COUNTIES UNTIL 330 AM CST... AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBANY...MOVING NORTHEAST AT 60 MPH. SMALL HAIL...AND WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... EAGLEVILLE BY 315 AM CST. THE TOWNS OF MARTINSVILLE AND HATFIELD ARE ALSO IN THE PATH OF THIS STORM. DUX
Special weather statement, Dec 27, 4:12 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 AM CST SAT DEC 27 2008 KSZ103>105-MOZ028-271100- JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 412 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LEAVENWORTH...SOUTHERN PLATTE AND WESTERN WYANDOTTE COUNTIES UNTIL 500 AM CST... AT 410 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LECOMPTON TO CLINTON LAKE TO CLINTON TO 5 MILES NORTHWEST OF OTTAWA...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WINDS BETWEEN 40 AND 50 MPH MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... TONGANOXIE...LINWOOD AND EDGERTON BY 435 AM CST. GARDNER AND DE SOTO BY 440 AM CST. BASEHOR BY 445 AM CST. BONNER SPRINGS AND OLATHE BY 450 AM CST. LEAVENWORTH...LENEXA...LANSING AND EDWARDSVILLE BY 455 AM CST. THE TOWNS OF RENO...CLEARVIEW CITY...JARBALO...CLARE...MONTICELLO... FAIRMOUNT...PIPER...LAKE OF THE FOREST...ZARAH AND HOLLIDAY ARE ALSO IN THE PATH OF THESE STORMS. DUX
Local storm report, Dec 27, 4:35 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST OLATHE 38.89N 94.81W
12/27/2008 M79 MPH JOHNSON KS ASOS
&&
GAMISLocal storm report, Dec 27, 4:54 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM TSTM WND DMG OVERLAND PARK 38.91N 94.68W
12/27/2008 JOHNSON KS LAW ENFORCEMENT
159TH AND OUTLOOK...WINDOWS BROKEN OUT FROM HIGH WINDS.
&&
PCSpecial weather statement, Dec 27, 4:54 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 454 AM CST SAT DEC 27 2008 KSZ104-MOZ021-022-028>030-271130- CALDWELL-CLAY-CLINTON-PLATTE-RAY-WYANDOTTE- 454 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR CLAY...EASTERN PLATTE...NORTHEASTERN WYANDOTTE...SOUTHERN CLINTON...SOUTHWESTERN CALDWELL AND WESTERN RAY COUNTIES UNTIL 530 AM CST... AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMDEN POINT TO FERRELVIEW TO NORTHMOOR...MOVING NORTHEAST AT 60 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... TRIMBLE...EDGERTON...PLEASANT VALLEY AND CLAYCOMO BY 500 AM CST. LIBERTY AND KEARNEY BY 505 AM CST. PLATTSBURG...MISSOURI CITY AND HOLT BY 510 AM CST. LAWSON...EXCELSIOR SPRINGS AND LATHROP BY 515 AM CST. THE TOWNS OF HOOVER...OAKWOOD PARK...OAKWOOD...OAKS...RIDGELY... RANDOLPH...BIRMINGHAM...MOSBY...PRATHERSVILLE AND HOMESTEAD ARE ALSO IN THE PATH OF THESE STORMS. 21
Local storm report, Dec 27, 4:57 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM TSTM WND DMG 5 SW RAYTOWN 38.94N 94.53W
12/27/2008 JACKSON MO TRAINED SPOTTER
LARGE BRANCHES DOWN. NUMEROUS POWER FLASHES FROM POWER
LINES IN SOUTHERN KANSAS CITY.
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:44 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 46 min |
| Dec 26, 10:57 PM CST | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 33 min |
| Dec 27, 1:17 AM CST | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 6 hr |
| Dec 27, 4:36 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Dec 27, 4:50 AM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 40 min |
| Dec 27, 5:13 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Ray | 47 min |
| Dec 27, 5:30 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Cass, Johnson, Lafayette, Ray, Saline | 30 min |
| Dec 27, 5:36 AM CST | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Dec 27, 5:36 AM CST | Freezing Rain Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more | 6 hr |
| Dec 27, 5:50 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more | 40 min |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Johnson, Pettis | 44 hr |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Dec 27, 7:16 AM CST | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 9 hr |
| Dec 27, 8:09 AM CST | Winter Storm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 5 more | 3 hr |
| Dec 27, 9:40 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| Dec 27, 9:58 AM CST | River Flood Warning | EAX | Chariton, Macon | 35 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Howard | 20 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| Dec 27, 1:34 PM CST | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Dec 27, 1:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Dec 27, 2:13 PM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 6 hr |
| Dec 27, 2:48 PM CST | River Flood Warning | EAX | Carroll | 25 hr |
| Dec 27, 4:10 PM CST | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more | 47 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.